MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012272-30
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported inflation issue was confirmed.Additionally, an attempt was made to pressurize the balloon to rated burst pressure (rbp) of 14 atmospheres, and a leak was observed coming from a balloon pinhole located distal to the balloon proximal marker band, confirming the reported inflation issue a review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the heavily calcified anatomy such that the balloon became damaged, ruptured, and subsequently resulted in the reported inflation issue.The investigation determined the reported inflation issue and noted balloon rupture appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a target lesion in the heavily calcified circumflex (cx) artery.A non-abbott rotational athetectomy device was used, then the 2.5 x 30 mm trek dilatation catheter was advanced to the target lesion.The trek dilatation catheter balloon was inflated to 13 atmospheres (atm), then would not inflate any more.There was no leak noted and no balloon rupture was suspected, as there was no bleed back noted.The balloon seemed to be fully inflated and the balloon deflated without issue.The device was removed without difficulty and there was no adverse patient effect.Additional rotational atherectomy was performed, and an nc trek was then used without issue.There was no adverse patient effect and no clinically significant delay reported.Returned device analysis indicates that a leak was observed in the dilatation catheter balloon.Additional follow up with the site indicated that no leak was noted by the physician.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11611462
Report Number2024168-2021-02701
Device Sequence Number16983140
Product Code LOX
UDI-Device Identifier08717648138324
UDI-Public08717648138324
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012272-30
Device Catalogue Number1012272-30
Device Lot Number91010G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR